|HAART EFFECT ON LIVER
Sep 10, 2006
I have newly diagnosed patient with HIV, his past med history showed compensated alcoholic liver dx(he abstained ethanol 2 yrs ago), thrombocytopenia. he was started 2 months ago on 3TC,TENOVOFIR and KALETRA, his CD4 and VL respondede well to HAART,but his ALT and AST increased more than 20 folds, so in such case if i have to stop all his med till LFT normalize, then what PI,or other HAART to start?
| Response from Dr. Henry
I sometimes treat through epdisodes of chemical hepatitis triggered by starting potent HAART. It is not clear if there is obvious regimen that would reverse or not aggravate the flare-up of hepatitis this patient has experienced. Even if his HIV meds are stopped the problem could easily recur on an alternative regimen. If there are signs of actual liver impairment (coagulation problems, decreased protein productio, etc)then I would stop all possibly offending medications. Looking for other contributing factors (viral hepaitis or other drug exposures including even acetominophen) is also important so that all other potentially offending agents can be stopped. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling In Feet Could I Have Acute HIV Infection
- Ache In Testicles After Getting A Tattoo Worried I Have HIV
- Bloody Nose After Licking Rectum Worried I Have HIV
- Pain In Penis After Touching Dried Semen What Are The Chances Of HIV
- Sore Throat After Sex With Stripper Worried I Have HIV
- White Bumps After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.